MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN915623
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the cardio thoracic surgeon trimmed the end of the catheter while performing surgery on the heart.The catheter was cut after placement, not prior to placement.There was "an unusual white rubber piece noted in one of the lumens, which was adherent within the catheter".The customer reported the surgeon trims the tip of the catheter because "the end is near the site of surgical repair in the heart and they don't want healing impaired.When the catheter is too long it's near the surgical site and in the field of surgery making it difficult to work around".The patient's current condition was unknown.It was reported "no immediate harms reported".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer report of foreign material inside the catheter was not able to be confirmed by visual inspection of the customer supplied photo.The customer provided one photo showing a catheter for analysis; a white substance was observed inside the catheter; however, the substance was identified during use, and it cannot be confirmed if this was a foreign material that was present prior to use without the sample returned for analysis.The ifu provided with the kit informs the user, "aspirate, then flush catheter lumen using 10 ml syringe or larger filled with sterile normal saline".A device history record review was performed based on sales history, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17321537
Report Number9680794-2023-00511
Device Sequence Number15083969
Product Code FOZ
UDI-Device Identifier10801902162080
UDI-Public10801902162080
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915623
Device Catalogue NumberCDC-42703-XPCN1A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown